MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Date of Event 10/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, lens was explanted at secondary procedure due to patient experienced halos, glare.The clinical reason for explant was reported to be diffractive iol.The iol was replaced with unspecified monofocal lens approximately eleven months after initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in d.9.,d.10.,h.3., h.6.And h.11.The lens was returned inside folded gauze placed into a small plastic bag.Viscoelastic was observed on the lens.One haptic was broken (possibly cut in the gusset area.The broken haptic portion was returned.The optic was cut into two portions, typical of an insertion and removal.The optic edge had two broken areas.The optic material from the broken areas was not returned.The posterior optic was cracked near the edge of one optic portion.The other optic portion has lines of cracked damage in the shape of an instrument used to grasp the lens.A power and resolution retest could not be conducted due to the severe lens damage.Product history records were reviewed and the documentation indicated the product met release criteria.A qualified cartridge and handpiece were used with a non-qualified viscoelastic.The root cause cannot be determined for the reported complaint of "unbearable glare halos, explant".The lens was cut into pieces, typical of an insertion and removal.Additional haptic and optic damage was observed.Each lens is subjected to a 100% assessment of the power and optical resolution during the manufacturing process in order to determine acceptability per the lens model and diopter.A power and resolution retest could not be conducted due to the severe lens damage.Information indicated the clinical reason was no other explanation besides diffractive iol.The company 21.0 diopter (add power +2.2/+3.2 diopter) lens was removed and replaced with an unknown monofocal.Due to the exchange of a multifocal lens to a monofocal lens, this may suggest that a monofocal lens was an improved selection for this patient's vision needs.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22403654
Report Number1119421-2025-01841
Device Sequence Number8353636
Product Code MFK
UDI-Device Identifier00380652413664
UDI-Public(01)00380652413664(17)270124(11)230126(10)15563975
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.210
Device Lot Number15563975
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2025
Supplement Date Received by Manufacturer07/24/2025
Initial Report FDA Received Date07/04/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/26/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANIKAVISC; MONARCH III CARTRIDGE D; MONARCH IV IOL INJECTOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown